MAUDE Adverse Event Report: EXACTECH, INC. PS CEMENTED FEMORAL SZ 4; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

EXACTECH, INC. PS CEMENTED FEMORAL SZ 4; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Catalog Number 204-01-04
Medical Device Problem Codes Unstable (1667); Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Codes Abdominal Pain (1685); Ambulation or Postural Difficulties (2544); Joint locking (2672); Joint Laxity (4526); Swelling/ Edema (4577)
Date of Event 10/09/2018
Type of Reportable Event Serious Injury
Event or Problem Description
Report #2 of 2 for this event.It was reported a patient underwent an initial right total knee arthroplasty.Subsequently, approximately eleven (11) years later, the patient experienced popping, locking up, pain swelling, instability and an inability to bear weight on the right knee.As a result, the patient underwent a right knee revision procedure.A revision operative report was provided.Operative findings noted the polyethylene tibial component has fractured and had delamination of the bearing surface.There was no evidence of infection.The femoral was removed without bone loss.The patient tolerated the procedure well and arrived in the recovery room in stable condition.Additionally, it was reported via legal documentation the patient continues to experience prolonged and lasting pain and suffering.No additional information is available.
 
Additional Manufacturer Narrative
D10: 204-14-11 - ps all poly tibial sz 4, 11mm, 0423469.200-02-35 - three peg patella 35mm, 0922329.H10: multiple mdr reports were filed for this event, please see associated reports: 1038671-2018-00513, 1038671-2022-01557.The complaint device was evaluated, and the reported event was confirmed.The evaluation identified burnishing that appears consistent with using an osteotome to remove the femoral component during the revision surgery.Due to the fractured spine of the tibial polyethylene component, it is possible that the femoral component became unstable, resulting in femoral loosening.A review of manufacturing data was performed and no discrepancies relevant to the reported event were found.A review of complaint history determined that no further action is required as no trends were identified.The revision reported was likely the result of excessive loading contact between the ps tibial insert spine and the anterior surface of the femoral cam, which led to ultimate fracture of the tibial insert spine.Due to the fractured spine, it is possible that the femoral component became unstable, resulting in femoral loosening and additional damage to the polyethylene.If any further information is obtained that would change or alter any information provided, a supplemental report will be filed accordingly.

Brand Name
PS CEMENTED FEMORAL SZ 4
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC
2320 nw 66th ct.
gainesville FL 32653
Manufacturer Contact
ashley harris
2320 nw 66th ct
gainesville, FL 
MDR Report Key25094236
Report Number1038671-2026-00542
Device Sequence Number5031092
Product Code JWH
UDI-Device Identifier10885862047595
UDI-Public10885862047595
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K933494
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2006
Device Explanted Year2018
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer,Health Professional,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 05/06/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/11/2011
Device Catalogue Number204-01-04
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/14/2022
Initial Report FDA Received Date05/06/2026
Date Device Manufactured06/12/2006
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age70 YR
Patient SexMale